How Advil Cold & Sinus Can Help

Learn about treating congestion and more.

Many people attribute the stuffiness associated with the cold or the flu to an increase in mucus blocking their airways. While it is true that increased mucus is a symptom of the common cold, it is not always what makes you feel so stuffed up. Instead, the true source of nasal and sinus congestion is often inflammation of the tissues throughout the nose and face – which makes it harder to breathe. When the body identifies a virus it deems threatening, its defenses spring into action in various ways – one of which is causing the airways within the nose and sinuses to swell and become inflamed. Hence, the best way to treat congestion is to reduce the inflammation that causes it.

Advil Cold & Sinus is available over the counter, so you can ask for it at the pharmacy counter of your local drugstore.

Advil Cold & Sinus addresses this problem through the use of an effective decongestant, pseudoephedrine. Pseudoephedrine works by releasing norepinephrine, a form of adrenaline that affects the tiny muscles lining the walls of blood vessels by causing them to constrict or close. This process, called vasoconstriction, serves to reopen vital airways and allows the cold-sufferer to breathe easier.

Advil Cold & Sinus also contains ibuprofen, a common painkiller that can relieve the pain associated with the common cold and the flu. Ibuprofen is a non-steroidal anti-inflammatory drug (NSAID) that is an effective pain reliever used to relieve headaches, treat soreness and reduce pain throughout the body. It acts by inhibiting the COX enzyme responsible for the production of inflammatory mediators, interrupting the process leading to pain from inflammation, and hyper-sensitive nerve endings. While pseudoephedrine relieves congestion.

Advil Cold & Sinus is available over the counter, so you can ask for it at the pharmacy counter of your local drugstore. As always, read the instructions carefully and never take more than the recommended dosage. For specific questions about the product, it is always advisable to consult your personal doctor or pharmacist.